Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 7, 2020, 12:54 AM EST for 4 counties in Florida. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2020, 12:54 AM EST (05:54 UTC)
- Expired
- Feb 7, 2020, 2:00 AM EST
- In force
- 66 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Orange County, FL, Osceola County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 1:10 AM EST | TSTM WND GST 53 | 4 Nw Haulover Canal, FL | USAF WIND TOWER 421 MEASURED A PEAK WIND GUST OF 53MPH OR 46 KNOTS FROM THE WEST. |
| Feb 7, 1:15 AM EST | TSTM WND GST 55 | 3 W Kennedy Space Cente, FL | USAF WIND TOWER 421 MEASURED A PEAK WIND GUST OF 48 KNOTS OR 55 MPH FROM THE WEST. |
| Feb 7, 1:20 AM EST | TSTM WND GST 64 | 3 W Kennedy Space Cente, FL | USAF WIND TOWER 714 MEASURED A PEAK WIND GUST OF 64MPH OR 56KNOTS FROM THE WEST. |
| Feb 7, 1:30 AM EST | TSTM WND GST 50 | 6 Ene Sharpes, FL | USAF WIND TOWER 803 MEASURED A PEAK WIND GUST OF 43KNOTS OR 50MPH FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 9:25 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 5.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
996
WUUS52 KMLB 070554
SVRMLB
FLC009-095-097-127-070700-
/O.NEW.KMLB.SV.W.0006.200207T0554Z-200207T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
1254 AM EST Fri Feb 7 2020
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Brevard County in east central Florida...
Southeastern Orange County in east central Florida...
Southeastern Volusia County in east central Florida...
Osceola County in east central Florida...
* Until 200 AM EST.
* At 1253 AM EST, strong to severe thunderstorms were located along
a line extending from Edgewater to Christmas and Lake Kissimmee,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 3 AM EST for the warned
area. Tornadoes can develop quickly from severe thunderstorms.
Although a tornado is not immediately likely, if one is spotted, act
quickly and move to a place of safety inside a sturdy structure such
as a small interior room.
&&
LAT...LON 2842 8053 2782 8080 2782 8088 2765 8088
2767 8114 2782 8121 2785 8127 2798 8137
2861 8109 2862 8099 2872 8104 2892 8095
2892 8077 2860 8054 2850 8051
TIME...MOT...LOC 0553Z 269DEG 12KT 2897 8089 2807 8089
HAIL...<.75IN
WIND...60MPH
$$
Pendergrast1 follow-up statement
620
WWUS52 KMLB 070615
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
115 AM EST Fri Feb 7 2020
FLC095-127-070623-
/O.CAN.KMLB.SV.W.0006.000000T0000Z-200207T0700Z/
Orange FL-Volusia FL-
115 AM EST Fri Feb 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE AND
SOUTHEASTERN VOLUSIA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 AM EST for east central
Florida.
LAT...LON 2842 8053 2782 8080 2782 8088 2765 8088
2767 8114 2782 8121 2785 8127 2817 8101
2835 8093 2835 8086 2842 8089 2863 8085
2881 8070 2860 8054 2850 8051
TIME...MOT...LOC 0613Z 270DEG 12KT 2897 8082 2807 8082
$$
FLC009-097-070700-
/O.CON.KMLB.SV.W.0006.000000T0000Z-200207T0700Z/
Brevard FL-Osceola FL-
115 AM EST Fri Feb 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR BREVARD AND EASTERN OSCEOLA COUNTIES...
At 113 AM EST, strong to severe thunderstorms were located along a
line extending from Haulover Canal to near Camp Holly Fish Camp,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area until 3 AM
EST. Tornadoes can develop quickly from severe thunderstorms.
Although a tornado is not immediately likely, if one is spotted act
quickly and move to a place of safety inside a sturdy structure,
such as a interior room.
&&
LAT...LON 2842 8053 2782 8080 2782 8088 2765 8088
2767 8114 2782 8121 2785 8127 2817 8101
2835 8093 2835 8086 2842 8089 2863 8085
2881 8070 2860 8054 2850 8051
TIME...MOT...LOC 0613Z 270DEG 12KT 2897 8082 2807 8082
HAIL...<.75IN
WIND...60MPH
$$
PendergrastWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 10:44 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 6, 10:44 PM EST, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Melbourne FL
1044 PM EST Thu Feb 6 2020
.UPDATE...
A Tornado Watch was issued for most of east central FL (from Lake
County to Okeechobee and Indian River counties)this evening until
at least 3 am. At 1030 pm, the line was extending from north of
Tampa Bay to Ocala and moving eastward quickly. The first warning
for Severe Thunderstorm has already been issued, stay weather
aware overnight as this line has the potential to produce damaging
winds and possibly a tornado or two.
&&
.AVIATION...
Tempos in TAFs were delayed by 1-3 hrs on average as the line is
about to reach KLEE. TAFs will be amended as necessary and behind
the line as weather clears the terminals.
&&
.PREV DISCUSSION... /issued 754 PM EST Thu Feb 6 2020/
.DISCUSSION...
...Tornado Watch Likely for Portions of East Central Florida...
...Line of Strong to Potentially Severe Storms Moving Through
the Area Tonight...
Strong squall line was extending at 8 pm from the eastern Gulf to
the NE FL panhandle to southern Georgia. Most of the weather and
strong winds were just ahead of the main line and it is expected
to continue to move to the east tonight. A few showers have been
able to develop from Osceola to southern Volusia but these are
moving quite fast (~50 mph) so accumulations of rainfall, if any,
has been minimal. Atmosphere conditions remain unstable and
favorable for storms moving with the line to be strong to severe.
As of right now, the line will approach Lake county after 11pm and
move quickly eastward.
The Daytona Beach NWR transmitter remains out of service. So for
those that use this transmitter, make sure you have other ways to
receive severe weather warnings, like weather apps or local media.
Local products will be updated in the case a watch gets issued for
east central FL.
&&
.AVIATION...
Strong south-southwest winds will continue tonight 15-20 kt
sustained with gusts to 25 to 35 kts. Squall line will approach
KLEE around 04z but quick SHRAs could impact the terminals in the
next few hours, producing gusts of 40-50 kt. As the squall line
and embedded TSRA reach the terminals through the night, expect
winds to possibly gust to 40-40 kt while changing direction from
SW to W, lightning, and heavy rain reducing visibilities.
Terminals will experience strong winds and heavy rain for at least
one hour. Then winds will stay from the west behind the line
through Friday.
&&
.MARINE...
Strong to near-gale sustained winds have been observed across the
central FL Atlantic waters tonight with gusts up to 33 kt at buoy
41009. Gale Warning remains in effect for the offshore waters
while a Small Craft Advisory for the nearshore. As a strong squall
line moves over the waters later tonight, winds will shift from
SSW to W and remain strong from the west on Fri.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 1 AM EST Friday for Coastal Volusia-Indian
River-Inland Volusia-Martin-Northern Brevard-Northern Lake-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard-
Southern Lake-St. Lucie.
Tornado Watch until 3 AM EST Friday for Coastal Volusia-Indian
River-Inland Volusia-Northern Brevard-Northern Lake-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard-
Southern Lake.
AM...Tornado Watch until 3 AM EST Friday for Flagler Beach to Volusia-
Brevard County Line 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EST Friday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 10 AM to 4 PM EST Friday for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Gale Warning until 10 AM EST Friday for Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Sebastian Inlet to Jupiter
Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
Inlet 20-60 nm.
&&
Negron/Rodriguez/Pendergrast/Volkmer/Combs/CristaldiHazardous weather outlook, Feb 6, 7:43 PM EST, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 743 PM EST Thu Feb 6 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-071200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 743 PM EST Thu Feb 6 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A line of strong thunderstorms will quickly move across east central Florida tonight, and then sweep offshore Martin and Saint Lucie Counties by early Friday morning. While all of east central Florida is at some risk for strong to severe storms, the best chance for damaging wind and or brief tornadoes exists from Lake County to the Interstate 4 corridor and east to the Space Coast. The primary threats will be damaging wind gusts of 60 to 70 mph, and one or two tornadoes cannot be ruled out. Be sure to have multiple ways of receiving severe weather alerts before going to sleep tonight. One can receive weather alerts through NOAA Weather Radio, wireless alerts on cell phones, sign up for alerts from your local county, and download the FEMA app. .HIGH WIND IMPACT... A Wind Advisory is in effect through late tonight. Strong south winds of 20 to 30 mph with frequent higher gusts of 35 to 40 mph. The gusty winds may blow around unsecured objects, snap off small tree limbs, and can even knock over larger trees whose bases are old and rotten. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms moving offshore over the Atlantic will be capable of gusts of 40 to 50 knots and occasional to frequent lightning from this evening and into early Friday. .WATERSPOUT IMPACT... A few waterspouts will be possible tonight as strong to severe storms move offshore the coast and open Atlantic waters. .WIND AND SEA IMPACT... Strong to severe storms are forecast to move across the waters tonight into Friday morning. Southwest winds will increase to 25 to 30 knots tonight, and gusts above 40 knots are possible beyond 20 nautical miles from shore. Seas building to 7 to 9 feet. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Much drier conditions will be present Friday leading to sensitive fire weather conditions. Choppy seas on Friday will improve by the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Rodriguez
In the hours before
Special weather statement, Feb 7, 12:15 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1215 AM EST Fri Feb 7 2020
FLZ047-053-054-058-147-070545-
Southern Brevard County-Okeechobee-Osceola-Northern Brevard
County-Indian River-
1215 AM EST Fri Feb 7 2020
...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL REACH CENTRAL AND
SOUTHERN BREVARD AND OSCEOLA, OKEECHOBEE, AND INDIAN RIVER COUNTIES
DURING THE EARLY MORNING HOURS...
At 1211 AM EST, radar indicated a squall line of strong to severe
thunderstorms were located along a line extending from near Ormond
Beach to Sanford to near Champions Gate. Movement was east-northeast
at 50 to 60 mph.
Strong to damaging wind gusts of 50 to 60 mph are expected with
these storms. Listen for possible additional Severe Thunderstorm
Warnings, which would be issued by 100 AM.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Sebastian.
A Tornado Watch remains in effect until 300 AM EST for east central
Florida.
LAT...LON 2721 8079 2714 8087 2742 8114 2753 8121
2771 8115 2806 8146 2801 8138 2808 8135
2814 8152 2820 8152 2806 8098 2835 8092
2835 8086 2894 8079 2849 8051 2834 8057
2813 8054 2757 8028 2755 8069 2712 8068
TIME...MOT...LOC 0511Z 236DEG 54KT 2925 8112 2881 8130 2828 8158
CristaldiLocal storm report, Feb 7, 12:22 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1222 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM TSTM WND GST DAYTONA BEACH AIRPORT 29.18N 81.06W
02/07/2020 M51 MPH VOLUSIA FL ASOS
ASOS AT DAYTONA BEACH INTERNATIONAL AIRPORT MEASURED A
PEAK WIND GUST OF 51MPH OR 44 KNOTS FROM THE WEST.
&&
KRLocal storm report, Feb 7, 12:23 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1223 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 AM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
02/07/2020 M45 MPH SEMINOLE FL ASOS
ASOS AT SANFORD AIRPORT MEASURED A PEAK WIND GUST OF
45MPH OR 39 KNOTS FROM THE WEST.
&&
KRLocal storm report, Feb 7, 12:28 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1228 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 AM TSTM WND GST ORLANDO EXECUTIVE AIRPO 28.55N 81.34W
02/07/2020 M48 MPH ORANGE FL ASOS
ASOS AT ORLANDO EXECUTIVE AIRPORT MEASURED A PEAK WIND
GUST OF 48MPH OR 42 KNOTS FROM THE WEST-NORTHWEST.
&&
KRLocal storm report, Feb 7, 12:30 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1230 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG FOUR CORNERS 28.33N 81.64W
02/07/2020 OSCEOLA FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED LARGE TREE BRANCHES
DOWNED IN FOUR CORNERS.
&&
KRLocal storm report, Feb 7, 12:34 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1234 AM EST FRI FEB 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.31W
02/07/2020 M43 MPH ORANGE FL ASOS
ASOS AT ORLANDO INTERNATIONAL AIRPORT MEASURED A PEAK
WIND GUST OF 43MPH OR 37 KNOTS FROM THE WEST.
&&
KRThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 9:52 PM EST | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole, Volusia | 38 min |
| Feb 6, 10:39 PM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 51 min |
| Feb 6, 10:53 PM EST | Special Weather Statement | MLB | Brevard, Orange, Seminole, Volusia | 52 min |
| Feb 6, 11:18 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 57 min |
| Feb 6, 11:45 PM EST | Special Marine Warning | MLB | 90 min | |
| Feb 6, 11:50 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 25 min |
| Feb 7, 12:07 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 53 min |
| Feb 7, 12:15 AM EST | Special Weather Statement | MLB | Brevard, Indian River, Okeechobee, Osceola | 30 min |
| Feb 7, 12:50 AM EST | Special Marine Warning | MLB | 85 min | |
| Feb 7, 12:53 AM EST | Tornado Warning | MLB | Osceola | 17 min |
| Feb 7, 1:33 AM EST | Special Weather Statement | MLB | Indian River | 57 min |
| Feb 7, 1:45 AM EST | Severe Thunderstorm Warning | MLB | Brevard | 45 min |
| Feb 7, 2:04 AM EST | Special Marine Warning | MLB | 116 min | |
| Feb 7, 3:57 AM EST | Special Marine Warning | MLB | 93 min | |
| Feb 7, 8:40 AM EST | Lake Wind Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 6 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.